Alert archive / Mississippi / Tornado Warnings in 2024

Tornado Warning 15, NWS Jackson, MS

May 9, 2024Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this tornado warning at May 9, 2024, 10:16 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 23 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2024, 10:16 PM CDT (03:16 UTC)
Expired
May 9, 2024, 10:39 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 35 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 10:25 PM CDTTSTM WND DMG2 W Le Fleurs Bluff, MSA tree was blown down onto power lines near the intersection of West Street and Taylor Street.
May 9, 10:25 PM CDTTSTM WND DMGJackson, MSSeveral trees and power lines were downed across the city of Jackson, some trees fell on buildings. The mayors office reported widespread damage to homes, businesses, and public property. The citys water supply was interrupted for several hours by power outage
May 9, 10:27 PM CDTTSTM WND DMG1 Ese Richland, MSTree downed in the Southwind neighborhood of Richland.
May 9, 10:30 PM CDTTSTM WND DMG1 E Pearl, MSDamage to homes in the city of Pearl. Time estimated based on radar.
May 9, 10:33 PM CDTTSTM WND DMG2 Sse Tougaloo, MSNumerous 3 to 5 inch tree limbs were blown down onto power lines near Wayneland Drive.
May 9, 10:36 PM CDTTSTM WND DMG1 Ssw Jan Airport, MSSeveral large trees were uprooted west of the Jackson-Medgar Wiley Evers Airport.
May 9, 10:36 PM CDTTSTM WND GST 651 Nne Whitfield, MSA private weather station near Whitfield recorded at 65 MPH wind gust.
May 9, 10:37 PM CDTTSTM WND GST 801 Ssw Jan Airport, MS*** 1 FATAL *** This wind swath started on the west side of the airport and moved across the southern potion of the airport property, uprooting several trees and snapping trunks. It then moved across the Metro Parkway/El Dorado Road area, causing widespread tr
May 9, 10:40 PM CDTTSTM WND DMG2 Ne Jan Airport, MSTrees and powerlines downed through the county, with some on structures and cars. Time estimated based on radar.
May 9, 10:40 PM CDTTSTM WND DMG2 Sse Tougaloo, MSA report of a large oak tree uprooted that fell onto a house.
May 9, 10:40 PM CDTTSTM WND DMG3 W Brandon, MSNumerous trees down reported in the area of Highway 18 near Brandon. Time estimated based on radar.
May 9, 10:42 PM CDTTSTM WND DMG3 Se Jan Airport, MSReport from mPING of wind damage similar to 1-inch tree limbs broken or shingles blown off.
May 9, 10:42 PM CDTTSTM WND DMG3 Se Jan Airport, MSRoof blown off an apartment building at the Crosswinds apartment complex. Numerous large tree limbs down throughout the property, with a couple down on vehicles.
May 9, 10:42 PM CDTTSTM WND GST 60Jan Airport, MS60 mph gust (52kts) measured at Jackson-Medgar Wiley Evers International Airport.
May 9, 10:45 PM CDTTSTM WND DMG3 Se Jan Airport, MSTree blown down in Old Brandon Road.
May 9, 10:45 PM CDTTSTM WND DMG3 Wnw Brandon, MSTree blown down on house in Crossgates neighborhood.
May 9, 10:46 PM CDTTSTM WND DMG3 Wnw Brandon, MSSocial media reported power lines on the street at intersection of East Metro Parkway and Crossgates Dr.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 4:58 PM CDTSevere Thunderstorm WatchSPC6 hr
May 9, 8:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4062 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

504 
WFUS54 KJAN 100316
TORJAN
MSC049-089-121-100400-
/O.NEW.KJAN.TO.W.0015.240510T0316Z-240510T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1016 PM CDT Thu May 9 2024

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  West central Rankin County in central Mississippi...
  Central Hinds County in central Mississippi...
  South central Madison County in central Mississippi...

* Until 1100 PM CDT.

* At 1016 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Bolton, or 8 miles northwest of Raymond,
  moving east at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Jackson, Clinton, Raymond, Bolton, and Brownsville around 1020 PM 
  CDT.
  Ridgeland around 1050 PM CDT.
  Richland around 1055 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3227 9057 3245 9057 3247 9003 3220 9002
TIME...MOT...LOC 0316Z 272DEG 24KT 3236 9049 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

AJ
3 follow-up statements
067 
WWUS54 KJAN 100319
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1019 PM CDT Thu May 9 2024

MSC049-089-121-100400-
/O.CON.KJAN.TO.W.0015.000000T0000Z-240510T0400Z/
Rankin MS-Hinds MS-Madison MS-
1019 PM CDT Thu May 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST
CENTRAL RANKIN...CENTRAL HINDS AND SOUTH CENTRAL MADISON COUNTIES...

At 1018 PM CDT, a confirmed tornado was located over Bolton, or 7
miles west of Clinton, moving east at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Emergency management confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Jackson, Clinton, and Raymond around 1025 PM CDT.
  Richland around 1055 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3227 9057 3245 9057 3247 9003 3220 9002
TIME...MOT...LOC 0318Z 272DEG 24KT 3236 9046 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

AJ
107 
WWUS54 KJAN 100326
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1026 PM CDT Thu May 9 2024

MSC049-089-121-100400-
/O.CON.KJAN.TO.W.0015.000000T0000Z-240510T0400Z/
Rankin MS-Hinds MS-Madison MS-
1026 PM CDT Thu May 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST
CENTRAL RANKIN...EAST CENTRAL HINDS AND SOUTH CENTRAL MADISON
COUNTIES...

At 1025 PM CDT, a confirmed tornado was located near Bolton, or near
Clinton, moving east at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Emergency management confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Jackson and Clinton around 1030 PM CDT.
  Ridgeland and Flowood around 1045 PM CDT.
  Pearl around 1050 PM CDT.
  Madison around 1055 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3230 9044 3239 9044 3247 9003 3221 9002
TIME...MOT...LOC 0325Z 272DEG 24KT 3236 9040 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

AJ
926 
WWUS54 KJAN 100339
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1039 PM CDT Thu May 9 2024

MSC049-089-121-100348-
/O.CAN.KJAN.TO.W.0015.000000T0000Z-240510T0400Z/
Rankin MS-Hinds MS-Madison MS-
1039 PM CDT Thu May 9 2024

...THE TORNADO WARNING FOR WEST CENTRAL RANKIN...EAST CENTRAL HINDS
AND SOUTH CENTRAL MADISON COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, small hail and
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Mississippi. A Severe Thunderstorm Watch also remains in
effect until 300 AM CDT for central Mississippi.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

&&

LAT...LON 3230 9044 3239 9044 3247 9003 3221 9002
TIME...MOT...LOC 0337Z 272DEG 24KT 3236 9029 

$$

DL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 9, 8:31 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 9, 8:31 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
831 PM CDT Thu May 9 2024

...New MESOSCALE UPDATE, AVIATION...

.MESOSCALE UPDATE...
Issued at 813 PM CDT Thu May 9 2024

Anticipated severe weather event continues to unfold across our
region this evening. Analyzed MLCAPE values near or exceeding 4000
J/kg are supported by this evening's KJAN sounding. A robust and
unstable layer over very warm, humid boundary layer air mass has
set up the ingredients for fast-growing and powerful thunderstorms
as the cap is broken. Primary driver for new storm development at
this time is increasing moisture convergence along outflow
boundaries and the frontal boundary in our forecast area, as well
as from the anticipated congealing outflow boundary from activity
to our west (East Texas/western Louisiana). With the axis of
greatest instability (4500 J/kg MLCAPE) extending west to east
generally between the I-10 and I-20 corridors, and with deep-
layer wind shear from the west at 60kts, any storm cluster or
linear elements should find a favorable environment to continue
spreading eastward. The threat for wind gusts over 80 mph and hail
up to golf ball size remain the primary concerns tonight with any
of the severe thunderstorms. /NF/

&&

.DISCUSSION...
Issued at 317 PM CDT Thu May 9 2024

Through Friday: ...Severe Weather Expected Tonight...

Mid afternoon surface analysis had a cold front nearly along a
Tupelo to Greenville Mississippi line. South of the cold front
temperatures have reach 90F with dew points in the mid to upper 70s.
These conditions were resulting in heat index values in the lower
100s and many sites will peak near 105F. These conditions were also
resulting in surface based CAPE values in excess of 5000l/kg. Local
radars were still quiet in our CWA thanks in part to the capping
noted on the 12Z Thu JAN sounding but regional satellite imagery and
radars showed deep convection developing over the Red River valley
with a disturbance noted over central Texas that is expected to
help develop the convection into an mcs that will sweep east
across our region this evening and several hours after midnight.

There is a low chance that an isolated storm or two may develop and
become strong to severe this afternoon ahead of the main event but
overall, very little has changed from the previous thinking. An
Enhanced Risk(3 out of 5) of severe storms remains outlooked for our
CWA along and south of Highway 82. Damaging wind gusts of 80mph will
be the main threat but hail up to the size of golf balls will also
be possible. In addition tornadoes cannot be ruled out and locally
heavy rainfall of one to two inches in a short amount of time will
be possible. Model consensus suggests that the mcs will be moving
into our western most zones during the early evening and exiting our
eastern most zones by 3AM. Although the severe threat will end by
3AM, the cold front will be moving through our CWA and some
anafrontal rainfall will prolong rain chances into Friday morning.
As the cold front continues shifting southeast of our CWA, much
drier and cooler air moving into the region in its wake will bring
an end to the rain before noon. Afternoon highs will be cooler and
held into the 70s across our north with low to mid 80s across our
south. /22/

Friday night through late next week: Our area will continue to be
influenced by an active perturbed pattern, which will keep rain
and storm chances in the forecast. We start off quiet this weekend
in the wake of the Thursday night system as flow turns
northwesterly. Conditions will turn quite pleasant this weekend as
dewpoints only remain in the 50s. This won't last long however as
our next disturbance quickly advances. Unlike the previous
disturbance, the positive tilt and dry airmass will likely not
give enough time to recover a moist airmass, thus a more
suppressed system. That said, the parameters may be supportive of
isolated strong to severe storms, especially given moderate to
strong deep shear, so a severe graphic may eventually be needed
down the road if trends persist. There could also be some heavy
rain associated with this system, especially given PWAT anomaly as
moisture attempts to recover. However, northern extent is
uncertain at this time. Several weak disturbances will follow for
mid next week with persistent rain and storm chances.
Thursday/Friday disturbance appears to potentially be more potent
with a richer airmass and stronger shear. However, the positive
tilt may tend to suppress this system as well, giving a more
southern solution. Expect adjustments to the forecast as more
details become available./SAS/

&&

.AVIATION...
(00Z TAFS)
Issued at 813 PM CDT Thu May 9 2024

Ongoing SHRA and TSRA across parts of the forecast area will
continue to pose the risk for severe wind gusts at the TAF sites,
with gusts over 65 kts possible with the strongest of storms
before 09Z. Patches of low stratus and variable visibility near
storms will also lead to the possibility of MVFR or lower
conditions. Winds should generally prevail out of the north with
improving conditions for sites after 12Z Friday. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       67  80  57  79 /  80  10   0   0
Meridian      67  84  55  81 /  90  30   0   0
Vicksburg     67  82  59  81 /  80  10   0   0
Hattiesburg   70  87  60  83 /  70  40   0   0
Natchez       67  83  60  81 /  80  10   0   0
Greenville    65  80  59  81 /  50   0   0   0
Greenwood     64  79  57  80 /  60   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

22/SAS20/NF

In the hours before

Local storm report, May 9, 8:50 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
850 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Hail             5 SW Vaiden             33.28N 89.81W
05/09/2024  M1.00 Inch       Carroll            MS   Public

            Report of quarter-sized hail.

&&

KP
Special weather statement, May 9, 9:00 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
900 PM CDT Thu May 9 2024

LAZ025-MSZ047-100230-
Tensas LA-Warren MS-
900 PM CDT Thu May 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TENSAS PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN COUNTIES THROUGH 930
PM CDT...

At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newellton, or 13 miles northwest of St. Joseph, moving northeast at
40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Newellton and Somerset around 905 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Louisiana...and southwestern and west central
Mississippi.

&&

LAT...LON 3223 9112 3221 9112 3221 9111 3209 9105
      3208 9108 3205 9108 3205 9111 3208 9114
      3208 9115 3206 9116 3205 9115 3203 9109
      3203 9111 3195 9135 3215 9149
TIME...MOT...LOC 0200Z 238DEG 34KT 3210 9133

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

AJ
Special weather statement, May 9, 9:36 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
936 PM CDT Thu May 9 2024

ARZ074-075-LAZ007-008-100330-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
936 PM CDT Thu May 9 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CHICOT AND EASTERN
ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE AND NORTHEASTERN WEST
CARROLL PARISHES THROUGH 1030 PM CDT...

At 936 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jones, or 10 miles northwest of Oak Grove, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Wilmot around 940 PM CDT.
  Kilbourne around 945 PM CDT.
  Eudora around 955 PM CDT.
  Chicot Junction around 1000 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Louisiana.

&&

LAT...LON 3339 9149 3339 9146 3342 9146 3327 9113
      3314 9119 3313 9120 3310 9120 3301 9126
      3283 9151 3301 9173
TIME...MOT...LOC 0236Z 233DEG 37KT 3295 9154

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

EC
Local storm report, May 9, 9:51 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
951 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tstm Wnd Dmg     4 ENE Monticello        32.61N 91.33W
05/09/2024                   East Carroll       LA   Law Enforcement

            Report of a tree downed across HWY-877 just
            north of HWY-580.

&&

KP
Local storm report, May 9, 9:59 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
959 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Tstm Wnd Dmg     2 SSW Rayville          32.45N 91.77W
05/09/2024                   Richland           LA   Law Enforcement

            Report of trees downed on HWY-135 and HWY-15
            just south of Rayville.

&&

KP
Local storm report, May 9, 10:00 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1000 PM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Hail             2 SW Rayville           32.45N 91.78W
05/09/2024  M0.70 Inch       Richland           LA   Law Enforcement

            Report of dime-sized hail.

&&

KP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:04 PM CDTSpecial Weather StatementJANKemper56 min
May 9, 7:30 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison43 min
May 9, 7:37 PM CDTSpecial Weather StatementJANNoxubee23 min
May 9, 7:55 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes37 min
May 9, 9:21 PM CDTSevere Thunderstorm Warning Considerable damage threatJANClaiborne, Issaquena, Sharkey, Warren, Yazoo69 min
May 9, 9:36 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Sharkey, Warren, Yazoo69 min
May 9, 10:01 PM CDTFlash Flood WarningJANHinds, Warren3 hr
May 9, 10:26 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln, Simpson79 min
May 9, 10:29 PM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
May 9, 10:40 PM CDTSevere Thunderstorm Warning Destructive damage threatJANJasper, Leake, Madison, Neshoba, Newton, Rankin and 2 more65 min
May 9, 11:01 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson, Smith59 min
May 9, 11:25 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Lincoln, Simpson50 min
May 9, 11:39 PM CDTSevere Thunderstorm WarningJANAdams, Copiah, Franklin, Jefferson, Lawrence, Lincoln81 min
May 9, 11:41 PM CDTSevere Thunderstorm Warning Considerable damage threatJANClarke, Jasper, Jones, Lauderdale, Newton, Smith64 min
May 9, 11:41 PM CDTSevere Thunderstorm WarningJANAdams49 min
May 9, 11:57 PM CDTSevere Thunderstorm Warning Considerable damage threatJANCovington, Jones, Smith21 min
May 10, 12:11 AM CDTTornado WarningJANClarke, Lauderdale25 min
May 10, 12:14 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Lincoln54 min
May 10, 12:15 AM CDTTornado WarningJANClarke21 min
May 10, 12:20 AM CDTSevere Thunderstorm Warning Considerable damage threatJANCovington, Jones40 min
May 10, 12:46 AM CDTSevere Thunderstorm WarningJANLamar, Marion59 min
May 10, 1:25 AM CDTSpecial Weather StatementJANForrest50 min
May 10, 1:35 AM CDTSevere Thunderstorm WarningJANForrest, Lamar40 min
May 10, 2:10 AM CDTSpecial Weather StatementJANStone20 min
May 10, 11:55 AM CDTRiver Flood WarningJANAdams, Wilkinson15 days

Nearby

Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.